1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

feeling very... out of control

Published by slaxxfb in the blog slaxxfb's blog. Views: 676

i started out wanting to try IF, but rather it brought me towards the practice of carb counting and ICR, etc etc.
started out really well, so i was confident that it wouldn't be so bad going and i'd be able to keep things up. i was aware that i probably won't be able to keep up the IF daily but...
yeah, it's been several days of highs. highs coming out of nowhere.
and it's so frustrating because it's not like i'm being naughty about food or medication. i haven't changed a single thing and still...
and then today, i had the worst scare of my life. i had not been feeling very well since i woke up (to an FBS of 19.4, and that's the least of it). my stomach felt sort of empty and achy, and i was a little woozy. plus, it's been 3days that i've been feeling like my breathing is shallow..? like... my inhale is not enough and my exhale is much lesser, so i feel like i have to keep up/quicken my breaths consciously or i'll feel dizzy. anyway... i injected my basal and correction bolus, did not have breakfast, and went back to bed trying to sleep again. but i couldn't because my stomach was having pulsing pain. eventually i just went to the bathroom to relieve myself. i was actually happy that i wasn't constipated.
the scare started right when i stood up from the toilet. i began to hear, like the sound of static inside a bottle. then tunnel vision. then i was very dizzy and weak and was sweating so bad. i thought i had injected too much correction and my bsl was going down too fast so immediately drank a chocolate drink, 16g carb. sat down for a long while trying to catch my breath and letting my heart calm down (it was palpitating, i think). the feeling slowly went away. my face was like i just washed it and forgot to towel dry.
when i felt that i could stand up i immediately tested bloods: 11.8, after 2hrs. still high, but the insulin was working, and it was just enough. my sweet drink is gonna bring my bsl up again.
then i just cried. it was just so frustrating to be seeing all these... really bad things, numbers, feelings, pains, coming altogether at once, bogging me down. and that there was no one there who saw it or could have helped me. my mom was there but she was in her room when it happened. i cried in front of her. but she just talked about how she also experiences high blood sugar levels and what she does when they happen.
i dunno, just wanted to write about this. i haven't really told anyone about the details, except a few friends online, and very summarized. i feel like... there is no one who would be able to know exactly what i go through daily, the everyday anxiety, these sudden troubles (not to say there's a lot but when it happens...) i feel very weak and alone, is all. end.

(i later searched online for what i just experienced, and found "vasovagal attack/syncope". it's the closest thing i could find, though i'm not sure yet if it can still happen if i'm not constipated/didn't really exert effort in the toilet. it's not exactly dangerous besides the possibility of actually fainting, but it's advised that you mention it to your doctor if it's happened a few times, or if you have other gut problems.)
You need to be logged in to comment
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook